Alert archive / Washington / Frost Advisories in 2021

Frost Advisory 1, NWS Seattle, WA

October 11, 2021

NWS Seattle, WA issued this frost advisory at Oct 11, 2021, 2:37 AM PDT. It took effect at Oct 11, 2021, 11:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2021, 2:37 AM PDT (09:37 UTC)
In effect from
Oct 11, 2021, 11:00 PM PDT
Expired
Oct 12, 2021, 9:00 AM PDT
In force
10 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

456 
WWUS76 KSEW 110937
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
237 AM PDT Mon Oct 11 2021

WAZ504-509-511-512-555-120000-
/O.NEW.KSEW.FR.Y.0001.211012T0600Z-211012T1600Z/
Southwest Interior-Tacoma Area-Hood Canal Area-
Lower Chehalis Valley Area-East Puget Sound Lowlands-
Including the cities of Olympia, Lacey, Tumwater, Tacoma, 
Shelton, Montesano, Elma, McCleary, Covington-Sawyer-w, 
Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, 
and Woodinville
237 AM PDT Mon Oct 11 2021

...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PDT
TUESDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Southwest Interior, Tacoma Area, Hood Canal Area, 
  Lower Chehalis Valley Area and East Puget Sound Lowlands.

* WHEN...From 11 PM this evening to 9 AM PDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
3 follow-up statements
895 
WWUS76 KSEW 112307
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
407 PM PDT Mon Oct 11 2021

WAZ504-509-511-512-555-121600-
/O.CON.KSEW.FR.Y.0001.211012T0600Z-211012T1600Z/
Southwest Interior-Tacoma Area-Hood Canal Area-
Lower Chehalis Valley Area-East Puget Sound Lowlands-
Including the cities of Olympia, Lacey, Tumwater, Tacoma, 
Shelton, Montesano, Elma, McCleary, Covington-Sawyer-w, 
Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, 
and Woodinville
407 PM PDT Mon Oct 11 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PDT TUESDAY...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Tacoma Area, Lower Chehalis Valley Area, Hood Canal 
  Area, East Puget Sound Lowlands and Southwest Interior.

* WHEN...From 11 PM this evening to 9 AM PDT Tuesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
909 
WWUS76 KSEW 120924
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
224 AM PDT Tue Oct 12 2021

WAZ504-509-511-512-555-121600-
/O.CON.KSEW.FR.Y.0001.000000T0000Z-211012T1600Z/
Southwest Interior-Tacoma Area-Hood Canal Area-
Lower Chehalis Valley Area-East Puget Sound Lowlands-
Including the cities of Olympia, Lacey, Tumwater, Tacoma, 
Shelton, Montesano, Elma, McCleary, Covington-Sawyer-w, 
Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, 
and Woodinville
224 AM PDT Tue Oct 12 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost 
  formation.

* WHERE...Tacoma Area, Lower Chehalis Valley Area, Hood Canal 
  Area, East Puget Sound Lowlands and Southwest Interior.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
970 
WWUS76 KSEW 121617
NPWSEW

URGENT - WEATHER MESSAGE
National Weather Service Seattle WA
917 AM PDT Tue Oct 12 2021

WAZ504-509-511-512-555-121730-
/O.EXP.KSEW.FR.Y.0001.000000T0000Z-211012T1600Z/
Southwest Interior-Tacoma Area-Hood Canal Area-
Lower Chehalis Valley Area-East Puget Sound Lowlands-
Including the cities of Olympia, Lacey, Tumwater, Tacoma, 
Shelton, Montesano, Elma, McCleary, Covington-Sawyer-w, 
Maple Valley, Monroe, Prairie Ridge, Enumclaw, Bonney Lake, 
and Woodinville
917 AM PDT Tue Oct 12 2021

...FROST ADVISORY HAS EXPIRED...

Temperatures have warmed and the threat for frost has ended, so
the advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this frost advisory went out at Oct 11, 2:37 AM PDT, 0 minutes earlier.

Area forecast discussion, Oct 11, 2:37 AM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
237 AM PDT Mon Oct 11 2021

.SYNOPSIS...Generally cool and dry conditions today and Tuesday,
with possible frost for some interior locations Tuesday morning.
The next front arrives by Tuesday night, bringing another round of
widespread precipitation through Wednesday. Additional systems
are expected for the second half of the week.

&&

.SHORT TERM /TODAY THROUGH WEDNESDAY/...Showers linger in the
interior early this morning as a trough departs the region. By
daybreak the isolated activity will be mostly in the central
Cascades and will continue to diminish as onshore flow eases.
Otherwise, dry northerly flow will set up over western WA for a
break in the rain. However, a cooler air mass will keep
temperatures below normal with highs in the 50s. Lows overnight
and into Tuesday morning will be chilly, especially around the
south sound, with temperatures dropping into the lower 30s - a
Frost Advisory is in effect.

Rain returns to western WA late Tuesday afternoon and evening as
the next Pacific frontal system slides inland. Snow levels in the
mountains will remain low, around 3500 feet, and the higher peaks
and passes (like Stevens Pass) may see another inch or two of
snow. Expect additional showers on Wednesday with a trailing upper
level trough. 33

.LONG TERM /THURSDAY THROUGH SUNDAY/...A weak upper level ridge
will bring a brief break in the weather on Thursday. A warm front
then stalls and weakens over southern B.C. Thursday night and
Friday, but may bring a little rain the the coast and north part.
Temperatures will moderate though (highs closer to 60) and snow
levels will be rising as well. More rain may clip us over the
weekend with flat ridging and nearly zonal flow over the area. 33

&&

.AVIATION...Northerly flow aloft with the upper trough moving
inland and a ridge just offshore. Isolated showers will likely
persist for a while early this morning but should come to an end
later this morning as the high pressure starts to build in to the
area. After areas of morning clouds and patchy fog the air will dry
through tonight and then high clouds ahead of the next front arrive.
19

KSEA...Clouds through the morning hours should scatter out by
afternoon as high pressure and northerly flow aloft dry the air over
Western Washington.

&&

.MARINE...Seas and rough bar conditions will keep small craft
advisories up for the coast but otherwise high pressure will build
over the area through tonight. The next front will give the coastal
waters pretty decent southerlies Tuesday afternoon but pressure
gradients wash out quickly Tuesday evening as the front quickly
loses strength. Another front late in the week also looks like it
will be losing strength as it comes ashore. 19

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Frost Advisory from 11 PM this evening to 9 AM PDT Tuesday for
     East Puget Sound Lowlands-Hood Canal Area-Lower Chehalis
     Valley Area-Southwest Interior-Tacoma Area.

PZ...Small Craft Advisory until 5 PM PDT this afternoon for Coastal
     Waters From Cape Flattery To James Island 10 To 60 Nm-
     Coastal Waters From Cape Flattery To James Island Out 10 Nm-
     Coastal Waters From James Island To Point Grenville 10 To
     60 Nm-Coastal Waters From James Island To Point Grenville
     Out 10 Nm-Coastal Waters From Point Grenville To Cape
     Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
     To Cape Shoalwater Out 10 Nm-Grays Harbor Bar-West Entrance
     U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 2:54 PM PDTSmall Craft AdvisorySEW5 days

Nearby

Frost Advisories in Washington, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.